Show simple item record

dc.contributor.authorCastelli, Roberto
dc.contributor.authorGallipoli, Paolo
dc.contributor.authorSchiavon, Riccardo
dc.contributor.authorTeatini, Thomas
dc.contributor.authorDeliliers, Giorgio Lambertenghi
dc.contributor.authorBergamaschini, Luigi
dc.date.accessioned2018-12-13T00:30:59Z
dc.date.available2018-12-13T00:30:59Z
dc.date.issued2018-01
dc.identifier.issn0929-5305
dc.identifier.urihttps://www.repository.cam.ac.uk/handle/1810/286786
dc.description.abstractArterial and venous complications are major causes of morbidity and mortality in myeloproliferative neoplasms (MPNs). MPNs patients, frequently receive heparin. Heparin-induced thrombocytopenia (HIT) is a rare but potentially life-threatening complication resulting in a severe acquired thrombophilic condition. We carried out a retrospective analysis to evaluate occurrence of new thrombotic events during heparin therapy in essential thrombocythemia (ET) patients. We studied 108 ET patients on heparin for treatment of previous thrombotic events or in thromboprophilaxis. Fifty-eight of them carried JAK 2 V617F mutation while 50 patients were without V617F mutation. Ten patients, among those with JAK 2 V617F mutation after a median of 10 days from heparin treatment presented a platelet drop, new thrombotic events and in 10/10 cases heparin-related antibodies were found. In the other group, two patients (4%) presented a platelet drop, thrombotic manifestations and heparin related antibodies. Our data show that HIT is more frequent, during heparin treatment, in patients with ET carrying V617F mutation, as compared with patients without mutations (P = 0.029). ET with V617F mutation seems to be associated with higher risk of thrombotic complications during heparin treatment. Monitoring platelet counts very closely during the course of heparin is essential especially in ET patients in which platelet drop may be hidden by constitutional thrombocytosis.
dc.format.mediumPrint
dc.languageeng
dc.publisherSpringer Science and Business Media LLC
dc.subjectHumans
dc.subjectThrombosis
dc.subjectThrombocytopenia
dc.subjectHeparin
dc.subjectAntibodies
dc.subjectPlatelet Count
dc.subjectPrevalence
dc.subjectRetrospective Studies
dc.subjectMutation, Missense
dc.subjectAdult
dc.subjectAged
dc.subjectMiddle Aged
dc.subjectFemale
dc.subjectMale
dc.subjectJanus Kinase 2
dc.subjectThrombocythemia, Essential
dc.titleHigh prevalence of heparin induced thrombocytopenia with thrombosis among patients with essential thrombocytemia carrying V617F mutation.
dc.typeArticle
prism.endingPage113
prism.issueIdentifier1
prism.publicationDate2018
prism.publicationNameJ Thromb Thrombolysis
prism.startingPage106
prism.volume45
dc.identifier.doi10.17863/CAM.34093
rioxxterms.versionofrecord10.1007/s11239-017-1566-1
rioxxterms.versionAM
rioxxterms.licenseref.urihttp://www.rioxx.net/licenses/all-rights-reserved
rioxxterms.licenseref.startdate2018-01
dc.contributor.orcidGallipoli, Paolo [0000-0001-7254-2253]
dc.identifier.eissn1573-742X
rioxxterms.typeJournal Article/Review
pubs.funder-project-idWellcome Trust (109967/Z/15/Z)
cam.issuedOnline2017-10-11
rioxxterms.freetoread.startdate2019-01-31


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record